Alert archive / Wisconsin / Small Craft Advisories in 2023

Small Craft Advisory 73, NWS Milwaukee, WI

September 4, 2023

NWS Milwaukee, WI issued this small craft advisory at Sep 4, 2023, 2:23 PM CDT. It took effect at Sep 5, 2023, 1:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2023, 2:23 PM CDT (19:23 UTC)
In effect from
Sep 5, 2023, 1:00 PM CDT
Expired
Sep 6, 2023, 2:51 AM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 10:12 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Sep 4, 10:12 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1012 AM CDT Mon Sep 4 2023

.UPDATE...
(Issued 1008 AM CDT Mon Sep 4 2023)

No major changes to the going forecast except for a slight change
in the forecasted dew points for this afternoon. Expect hot and
humid conditions today with daytime highs in the 90s and heat
indices fairly close to the air temperatures.

CMiller

&&

.SHORT TERM...
(Issued 313 AM CDT Mon Sep 4 2023)

Today through Tuesday:

The heat and dry conditions continue for today and Tuesday with
highs in the 90s. Closer to the lakeshore temperatures may only
remain in the 80s. It will however feel a little more humid with
dew points increasing into the 60s and to around 70 on Tuesday.
This will result in heat index values slightly above air
temperatures. At this time not expecting any headlines, but will
need to monitor heat index values for Tuesday as we could get
close to advisory levels west of Madison. Stay hydrated and make
sure to take breaks in the shade or AC if you have any outdoor
plans.

Today there is a moderate swim risk at Lake Michigan beaches in
Sheboygan and Ozaukee counties. Use caution, stay away from
dangerous areas like piers, breakwalls, and river outlets. Make
sure to have a flotation device.

Tuesday a high swim risk is expected at Lake Michigan beaches in
Sheboygan and Ozaukee counties. A high swim risk means life-
threatening waves and currents are expected. Stay out of the water
and stay away from dangerous areas like piers and breakwalls.
Moderate swim risk conditions are also expected for Lake Michigan
beaches in Milwaukee and Racine counties on Tuesday.

Elevated fire weather concerns continue for Sauk, Columbia,
Marquette, and Green Lake counties. Check out the Fire Weather
section below for more information.

RAH

&&

.LONG TERM...
(Issued 313 AM CDT Mon Sep 4 2023)

Tuesday night through Sunday:

An upper level trough advects into the area Tuesday evening into
Wednesday. The main band of positive vorticity advection looks to
move through Tuesday night along with the low level jet. With the
lift, increased moisture, and instability in place, scattered
showers and storms will be possible (30-50%). Looking at soundings
and the shear profile there could be some stronger storms that
produce gusty winds and hail. We'll have to monitor this potential
as we get closer. If storms move in late Tuesday night then the
threat for these stronger storms would be reduced.

Lingering showers and storms will be possible (20-40%) Wednesday
as the upper level low lingers with positive vorticity advection
providing lift along with the surface front that is expected to
move through Wednesday afternoon. Behind the front cooler and
drier conditions move in for the remainder of the week with highs
in the 60s and 70s.

RAH

&&

.AVIATION...
(Issued 1009 AM CDT Mon Sep 4 2023)

VFR conditions will persist today amid mostly clear skies and
persistent subsidence. Expect southwesterly breezes between 15 and
20 knots this afternoon becoming more southerly and easing a bit
this evening.

CMiller

&&

.MARINE...
(Issued 313 AM CDT Mon Sep 4 2023)

Southwest to south winds continue with gusts around 20 knots over
the open waters. Winds increase Tuesday ahead of a low pressure
system that will work its way into the area Tuesday night into
Wednesday. Gusts around 25 knots are expected with the southerly
winds. A Small Craft Advisory may be needed for areas north of
Port Washington Tuesday afternoon. Winds then turn to the
northwest Wednesday night behind the low and continue through the
rest of the work week.

RAH

&&

.FIRE WEATHER...
(Issued 1012 AM CDT Mon Sep 4 2023)

Today minimum relative humidity values will be around 30 for
Sauk, Columbia, Green Lake, and Marquette counties. These values
paired with hot temperatures, southwest winds gusting to around 20
mph, and dry fuels will result in elevated fire weather
conditions. Under these conditions, fires will easily start. A
Special Weather Statement has been issued for these areas.

Visit the Wisconsin DNR website at https://apps.dnr.wi.gov/wisburn/#/
and click on the appropriate county to view current burning restrictions.

RAH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 4, 2:17 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
217 PM CDT Mon Sep 4 2023

WIZ046-047-051-052-056>060-062>072-051930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
217 PM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Elevated fire weather conditions will continue into the early
evening for Marquette, Green Lake, Sauk, and Columbia counties.
Fires will start easily.

A moderate swim risk is expected into this evening at Lake
Michigan beaches in Ozaukee and Sheboygan counties.

Hot temperatures continue this afternoon with highs in the low to
mid 90s.

The Wisconsin Department of Natural Resources has issued and Air
Quality Advisory for ozone for the counties along Lake Michigan
until 11 PM CDT this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Tuesday highs will be in the low to mid 90s with heat index values
in the mid to upper 90s.

A high swim risk will is likely Tuesday for the Sheboygan and
Ozaukee County beaches with a moderate swim risk for Milwaukee and
Racine County beaches. A Beach Hazard Statement will run from 1PM
Tuesday to 10AM Wednesday.

There are chances for thunderstorms Tuesday evening into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-051930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
217 PM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Winds and waves will reach Small Craft Advisory criteria Tuesday
north of Port Washington.

There are chances for thunderstorms Tuesday night into Wednesday
night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
217 PM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There are chances for thunderstorms Tuesday night into Wednesday
night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 2:20 PM CDTBeach Hazards StatementMKXOzaukee, Sheboygan37 hr

Nearby

Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.